MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPX235 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Breast Discomfort/Pain (4504)
| Date of Event |
11/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 235cc mentor memorygel xtra breast implants.Post-operatively, the patient developed left breast capsular contracture (baker grade iii), characterized by hardness and right breast pain.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 21, 2025, mentor received additional information indicating that the patient has been scheduled for breast implant removal surgery on (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: breast pain.
Additional Manufacturer Narrative
On (b)(6) 2025, mentor received additional information indicating that the patient was also diagnosed with right breast capsular contracture (baker grade iii) and the left breast capsular contracture was actually baker grade iv.The breasts were characterized with pain and distortion.In addition, the patient's implants were replaced bilaterally with two mentor gel implants.Reason for device explant and/or reoperation: capsular contracture.
Additional Manufacturer Narrative
On november 26, 2025, the mentor failure analysis lab received the device for evaluation.On december 9, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.